Abstract and Applied Analysis

Second-Order Moment Convergence Rates for Spectral Statistics of Random Matrices

Junshan Xie

Full-text: Open access


This paper considers the precise asymptotics of the spectral statistics of random matrices. Following the ideas of Gut and Spătaru (2000) and Liu and Lin (2006) on the precise asymptotics of i.i.d. random variables in the context of the complete convergence and the second-order moment convergence, respectively, we will establish the precise second-order moment convergence rates of a type of series constructed by the spectral statistics of Wigner matrices or sample covariance matrices.

Article information

Abstr. Appl. Anal., Volume 2013 (2013), Article ID 595912, 7 pages.

First available in Project Euclid: 27 February 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Xie, Junshan. Second-Order Moment Convergence Rates for Spectral Statistics of Random Matrices. Abstr. Appl. Anal. 2013 (2013), Article ID 595912, 7 pages. doi:10.1155/2013/595912. https://projecteuclid.org/euclid.aaa/1393512148

Export citation


  • Z. D. Bai, X. Y. Wang, and W. Zhou, “CLT for linear spectral statistics of Wigner matrices,” Electronic Journal of Probability, vol. 14, article 83, pp. 2391–2417, 2009.
  • A. Guionnet and O. Zeitouni, “Concentration of the spectral measure for large matrices,” Electronic Communications in Probability, vol. 5, pp. 119–136, 2000.
  • C. C. Heyde, “A supplement to the strong law of large numbers,” Journal of Applied Probability, vol. 12, pp. 173–175, 1975.
  • A. Gut and A. Spătaru, “Precise asymptotics in the Baum-Katz and Davis laws of large numbers,” Journal of Mathematical Analysis and Applications, vol. 248, no. 1, pp. 233–246, 2000.
  • A. Gut and A. Spătaru, “Precise asymptotics in the law of the iterated logarithm,” The Annals of Probability, vol. 28, no. 4, pp. 1870–1883, 2000.
  • A. Gut and J. Steinebach, “Precise asymptotics–-a general approach,” Acta Mathematica Hungarica, vol. 138, no. 4, pp. 365–385, 2013.
  • Y. S. Chow, “On the rate of moment convergence of sample sums and extremes,” Bulletin of the Institute of Mathematics, vol. 16, no. 3, pp. 177–201, 1988.
  • W. D. Liu and Z. Y. Lin, “Precise asymptotics for a new kind of complete moment convergence,” Statistics & Probability Letters, vol. 76, no. 16, pp. 1787–1799, 2006.
  • Y.-Y. Chen and L.-X. Zhang, “Second moment convergence rates for uniform empirical processes,” Journal of Inequalities and Applications, vol. 2010, Article ID 972324, 9 pages, 2010.
  • Z. G. Su, “Precise asymptotics for random matrices and random growth models,” Acta Mathematica Sinica, vol. 24, no. 6, pp. 971–982, 2008.
  • R. Vershynin, “Introduction to the non-asymptotic analysis of random matrices,” in Compressed Sensing, Y. Eldar and G. Kutyniok, Eds., pp. 210–268, Cambridge University Press, Cambridge, UK, 2012.
  • Z. D. Bai and J. W. Silverstein, Spectral Analysis of Large Dimensional Random Matrices, Science Press, Beijing, China, 2006.
  • Z. D. Bai, X. Y. Wang, and W. Zhou, “Functional CLT for sample covariance matrices,” Bernoulli, vol. 16, no. 4, pp. 1086–1113, 2010.
  • Z. D. Bai, B. Q. Miao, and J.-F. Yao, “Convergence rates of spec-tral distributions of large sample covariance matrices,” SIAM Journal on Matrix Analysis and Applications, vol. 25, no. 1, pp. 105–127, 2003.